Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 1, 2025, 3:36 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2025, 3:36 AM MDT (09:36 UTC)
- Expired
- Nov 1, 2025, 9:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3269 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS74 KMAF 010936 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 336 AM MDT Sat Nov 1 2025 NMZ027-TXZ271-011500- /O.NEW.KMAF.HW.W.0032.251101T0936Z-251101T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 336 AM MDT Sat Nov 1 2025 /436 AM CDT Sat Nov 1 2025/ ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... * WHAT...North winds 35 to 45 mph with gusts up to 55 mph. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe and Delaware Mountains, including Carlsbad Caverns National Park and Guadalupe Pass. * WHEN...Until 9 AM MDT /10 AM CDT/ this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of a sturdy structure during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 1, 12:48 AM MDT, 2 hours 48 minutes earlier. Its key messages:
- Updated at 148 AM CDT Sat Nov 1 2025
- A cold front will bring breezy northerly winds and cooler temperatures to the area today.
- A warming trend returns Sunday, with above normal temperatures expected through the upcoming week. Dry weather conditions will continue through next Friday.
Area forecast discussion, Nov 1, 12:48 AM MDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 148 AM CDT Sat Nov 1 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 148 AM CDT Sat Nov 1 2025 - A cold front will bring breezy northerly winds and cooler temperatures to the area today. - A warming trend returns Sunday, with above normal temperatures expected through the upcoming week. Dry weather conditions will continue through next Friday. && .SHORT TERM... (Today through Sunday afternoon) Issued at 148 AM CDT Sat Nov 1 2025 Not much has changed over the past 24 hours. WV imagery this morning shows the upper ridge off the coast of Mexico, putting West Texas and Southeast New Mexico under dry, northwest flow aloft. 00Z KMAF raob came in w/a pwat of just 0.40", or just over the 20th percentile. W/this in mind, precipitation still remains out of the question for the duration of the forecast. Latest mesoanalysis/observations show a cold front just entering the northern zones at 06Z. Unfortunately, this will result in a much cooler and blustery day than yesterday. Latest CAMs suggest the cold front will shave a good 10 F off of yesterday's highs. Highs looks to average ~ 4-6 F below normal, with all but the river valleys remaining in the 60s at best. Tonight, surface winds will veer back to return flow, but go light, combining with mostly clear skies to promote efficient radiational cooling and allow lows to cool to a couple of degrees below normal. Only a couple of very isolated spots in the Davis Mountains/Marfa Plateau look to reach freezing, but temporal and areal coverage are not enough to warrant a warning attm. Fortunately, this cool spell will be brief, and temperatures Sunday look to make an appreciable rebound to ~ 4-6 F above climatology, putting most locations back in the 70s as thicknesses increase. && .LONG TERM... (Sunday night through Friday) Issued at 148 AM CDT Sat Nov 1 2025 A strong upper-level ridge will build across southeast New Mexico and west Texas Sunday night into Monday. This feature will remain elongated across central and southern portions of Texas Monday night and Tuesday. A deep layer dry airmass will remain entrenched over our region underneath this feature through Tuesday, with very low precipitable water values averaging between 0.25" and 0.5". Skies will generally remain clear through the early part of the week, except for perhaps a few high clouds clipping northern portions of our CWA on Tuesday. A surface trough will take shape across eastern New Mexico and west Texas Monday and Tuesday, allowing for southerly/southwesterly winds and a return to above normal temperatures across our region. Early morning lows will range in the lower 40s to lower 50s, while high temperatures range in the upper 70s to mid 80s over most of our forecast area both days. The upper level flow pattern will transition more zonal on Wednesday. W-NW flow aloft looks to generally prevail through the latter part of the week on the base of and in the wake of a trough passing from the Rocky Mountains to the central Plains and Mississippi Valley region. A very dry airmass will remain in place with precipitable water values continuing to average less than 0.50" through the middle to latter half of the week. Mostly clear skies and dry conditions will persist Wednesday-Friday. A weak surface front may enter far northern portions of our forecast area on Wednesday, but looks to quickly weaken/become diffuse by Wednesday night. Low level thermal ridging enhances over much of our area ahead of this boundary, so high temperatures Wednesday afternoon should average a little over 10 degrees above normal for early November with highs topping out in the lower to mid 80s over much of the region, except for readings in the mid 70s to around 80 degrees over the higher terrain areas and in the upper 80s to lower 90s along the Rio Grande. Another round of above normal temperatures is anticipated on Thursday as the surface lee trough takes shape again across the region. Another weak cold front may push through southeast New Mexico and portions of west Texas Thursday night. Highs on Friday may be just a few degrees cooler than Wednesday/Thursday, but still averaging several degrees above normal with readings in the mid 70s to mid 80s across the region. Early morning lows will continue to range in the 40s to lower 50s through the middle to latter part of the week. && .AVIATION... (06Z TAFS) Issued at 1013 PM CDT Fri Oct 31 2025 VFR conditions will prevail next 24 hours. The main concern will be a cold front. Latest NAM buffer soundings put fropa at KHOB first at around 06Z, and clearing KFST around 10Z or 11Z. The front is not particularly strong, but should provide gusty winds throughout the day Friday. These winds will quickly veer back to light return flow after sundown. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 40 75 47 / 0 0 0 0 Carlsbad 68 41 80 46 / 0 0 0 0 Dryden 74 45 75 45 / 0 0 0 0 Fort Stockton 68 43 80 51 / 0 0 0 0 Guadalupe Pass 62 44 69 50 / 0 0 0 0 Hobbs 67 40 75 43 / 0 0 0 0 Marfa 65 33 72 39 / 0 0 0 0 Midland Intl Airport 67 42 74 47 / 0 0 0 0 Odessa 66 42 74 48 / 0 0 0 0 Wink 69 39 77 42 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...44 LONG TERM....21 AVIATION...44
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.